What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 2, 8:43 PM CST, 50 minutes earlier.
Area forecast discussion, Jun 2, 8:43 PM CST, 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
943 PM CDT Sat Jun 2 2018
.UPDATE...
Issued at 943 PM CDT Sat Jun 2 2018
After coordination with the Storm Prediction Center, letting
Severe Thunderstorm Watch go down by 10 pm CDT.
Will still see convection fire up along and ahead of cold front
for the remainder of the evening and overnight, as well as east of
the weak surface based warm front. Forcing is becoming weaker,
even though there is sufficient CAPE in the boundary layer, so
most activity may become more elevated with time, as boundary
layer becomes more stable in the warm sector between the warm and
cold fronts. Anticipate most of the convection will remain rooted
close to these fronts for now. Severe potential will become
increasingly isolated late this evening and overnight.
&&
.SHORT TERM...(This Afternoon and Tonight)
Issued at 256 PM CDT Sat Jun 2 2018
The HRRR has had a very good handle this afternoon with our
convection, but may be a bit underdone into tonight. It has done
very well with the isolated to scattered storms developing, and
now diminishing, in southeast Illinois into the Pennyrile region
of west Kentucky. GFS timing looks good but may be overdoing
coverage/QPF tonight. Decided to go with a sort of blend, keeping
more with scattered coverage and sticking close to the models
similar timing of best chances. Southeast Missouri will have the
best chances based on timing of the cold front interacting with
the daytime heating late this afternoon/early evening, but pop up
convection remains possible across our area during the same time
period. Showers/storms will remain possible mainly along and just
ahead of the front overnight. Shower and storms chances will end
from west to east between 04z and 11z, and our drier dew points
will be infiltrating our western areas late tonight.
.LONG TERM...(Sunday through Saturday)
Issued at 256 PM CDT Sat Jun 2 2018
Models are in good agreement and confidence is high through
Wednesday. Lower confidence in the latter half of the extended
period due to timing differences in the development and movement of
convection.
High pressure builds east across the region on Sunday. Slightly
cooler and drier air moves in for a few days with high temperatures
falling back into the lower and middle 80s. The biggest change will
be in the overnight lows. With dewpoints dropping back into the 50s,
expect overnight lows through Wednesday to range from upper 50s to
lower 60s.
As the high moves off to the east, warmer temperatures and dew
points will return with highs around 90 and dew points rising back
to around 70. Chances for convection will return as well as pieces
of energy move southeast around the upper level ridge. The GFS is
faster with precip chances returning Friday while the ECMWF holds
off til Saturday. Much of the convection will probably be driven by
outflow boundaries so timing could change significantly as we go
further in the week.
&&
.AVIATION...
Issued at 636 PM CDT Sat Jun 2 2018
Correction was made to previously issued dicussion to reflect
omission and adjustement for newly developed convection firing
along warm front along and just east of the KEVV/KOWB TAF sites.
Made amendments to recently issued 00z TAF's to reflect
thunderstorms in vicinity of these TAF locations.
Unless current storm coverage can get organized into a linear
mode (squall line) within the next 1-2 hours, kept the timing of
thunderstorms across each of the WFO PAH TAF sites slightly
slower. Brought potential for convective activity near KCGI by 02z
and near KOWB by 08z Friday. Guidance has been hinting that
convective activity may be more broken near the KEVV/KOWB TAF
sites, so timing may be somewhat of a problem. When thunderstorms
are near added mainly MVFR visibilities with MVFR/IFR ceilings
when the front and thunderstorms are within the 10 nm range.
Return to VFR conditions within a couple hours of cold frontal
passage and introduce wind gusts from the northwest after 15z
Saturday.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
UPDATE...Smith
SHORT TERM...RST
LONG TERM...ML
AVIATION...Smith
Hazardous weather outlook, Jun 2, 8:09 AM CST, 13 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
909 AM CDT Sat Jun 2 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-031415-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
909 AM CDT Sat Jun 2 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will be possible this
afternoon and tonight as a cold front moves through the region. A
few severe storms with large hail and damaging winds will be
possible this afternoon and evening, mainly over southeast
Missouri. Locally heavy rainfall and lightning will accompany all
thunderstorms today and tonight. With the saturated ground over
most of the region, some isolated flooding problems may develop.
Afternoon heat index values may reach 100 degrees from the Cairo
Illinois area southward toward the Missouri Bootheel.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
A small chance of thunderstorms returns to much of the region by
Thursday and Friday. A few strong storms cannot be ruled out, but
locally heavy rainfall and lightning should be the primary concerns.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this afternoon and evening,
mainly over southeast Missouri.
DRS/RJP/RST
In the hours before
Special weather statement, Jun 2, 6:47 PM CST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Paducah KY
747 PM CDT SAT JUN 2 2018
KYZ017-030130-
Christian KY-
747 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHRISTIAN COUNTY
UNTIL 830 PM CDT...
At 747 PM CDT, Doppler radar was tracking a strong thunderstorm near
Crofton, or 12 miles northeast of Hopkinsville, moving southeast at
10 mph.
Dime size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crofton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3691 8729 3688 8740 3708 8754 3713 8744
3713 8737 3714 8736 3703 8727
TIME...MOT...LOC 0047Z 322DEG 9KT 3703 8739
08Special weather statement, Jun 2, 7:27 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Paducah KY
827 PM CDT SAT JUN 2 2018
MOZ076-030215-
Perry MO-
827 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PERRY COUNTY UNTIL 915 PM
CDT...
At 827 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ste. Genevieve to 6 miles east of
Weingarten to near Coffman. Movement was east at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms. Should they intensify, a warning may be required.
Locations impacted include...
Perryville, St. Mary and Lithium.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3788 8980 3785 8979 3785 8974 3782 8971
3781 8968 3780 8968 3768 8975 3772 9008
3782 9000 3787 8995 3787 8990 3791 8985
TIME...MOT...LOC 0127Z 272DEG 29KT 3805 9010 3790 9010 3774 9019
08Special weather statement, Jun 2, 7:54 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Paducah KY
854 PM CDT SAT JUN 2 2018
KYZ019-030230-
Daviess KY-
854 PM CDT SAT JUN 2 2018
...SPECIAL WEATHER STATEMENT...
At 853 PM CDT, Doppler radar was tracking a strong thunderstorm near
Knottsville, or 13 miles southeast of Rockport. This storm was nearly
stationary.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This storm will remain over mainly rural areas of east central
Daviess County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3774 8682 3772 8686 3773 8686 3783 8694
3785 8691 3784 8691 3783 8690 3784 8689
3784 8685 3779 8682
TIME...MOT...LOC 0153Z 254DEG 4KT 3777 8685
08Special weather statement, Jun 2, 9:16 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Paducah KY
1016 PM CDT SAT JUN 2 2018
ILZ075-076-081-082-030400-
Franklin IL-Hamilton IL-Jefferson IL-Wayne IL-
1016 PM CDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE...JEFFERSON...NORTHERN
FRANKLIN AND NORTHERN HAMILTON COUNTIES UNTIL 1100 PM CDT...
At 1015 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Louisville to 8 miles southwest of Helm to
near Sesser. Movement was east at 35 mph.
Hail up to dime size hail and winds 30 to 45 mph will be possible
with these storms.
Locations impacted include...
Mount Vernon, Fairfield, Mcleansboro, Rend Lake Area, Mount Vernon In
Jefferson County, Sesser, Wayne City, Bluford, Cisne, Ina, Dahlgren,
Dix, Waltonville, Bonnie, Jeffersonville, Belle Rive, Ewing, Sims,
Nason and Mount Erie.
LAT...LON 3860 8815 3855 8815 3844 8829 3802 8848
3803 8912 3845 8894 3848 8891 3847 8870
3861 8869
TIME...MOT...LOC 0315Z 271DEG 37KT 3874 8851 3846 8885 3806 8902
08